Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Are yellowish eyes, hand cramps and dry mouth symptoms of alcohol withdrawal?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1590 Questions
Question
I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of digestion problems for years. I had multiple tests colonoscopy, endoscopy, cat scan, ultrasounds when I was 20, and before my alcohol issue, so I contributed a lot of my digestive problems to that. After not drinking for the last 24 hours I have had a few other issues my hands have been cramping mainly my thumbs, I have a rash on my left foot its been there a few days and I also have a little bit of yellow jaundice in my eyes. obviously with the years of alcoholism I'm scared about my liver and pancreas and gallbladder. I ate food and held it down just fine today so no nausea right now. I took vitamins I'm not having pain in the liver area but I feel like I can feel a lump under the right cage, but I know there's a lot of organs and muscles in that region so I could just be stressing extra. I have been drinking water but I'm still dehydrated with a dry mouth and I have had a some pale stools and lots of gas and some minor fevers some days but not bad. I know its hard to know just from over a email I'm just curious as to what you think may be the top ideas would be, I will be going to the doctors Friday night or Saturday when I'm free. I'm getting help now with my alcoholism and stress which I know isn't helping anything. Again just curious? Thanks.

Tue, 15 May 2018 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
You are having delerium tremens it common.Take acamprost

Detailed Answer:
You are having delirium tremens and is the most severe form of ethanol withdrawal manifested by altered mental status (global confusion) and sympathetic overdrive (autonomic hyperactivity)
Chronic intake of alcohol affects several neurotransmitter systems in the brain. These effects include (1) increased release of endogenous opiates; (2) activation of the inhibitory gamma-aminobutyric acid-A (GABA-A) receptor producing increased GABA inhibition, with a resultant influx of chloride ions; (3) up-regulation of the postsynaptic N -methyl-D-aspartate (NMDA) type of glutamate receptor, which mediates the postsynaptic excitatory effects of glutamate; and (4) interactions with serotonin and dopamine receptors.


During withdrawal from alcohol, the loss of GABA-A receptor stimulation causes a reduction in chloride flux and is associated with tremors, diaphoresis, tachycardia, anxiety, and seizures. In addition, the lack of inhibition of the NMDA receptors may lead to seizures and delirium. Excessive nervous system excitability during periods of abstinence from alcohol is related to the effect of alcohol on the number and function of brain receptors.

Suggestion-
Go to a pyschiatrist and get a precription for Acamprost 333mg thrice daily .This is a safe and well tolerated medication used for alcohol withdrawl.

Secondly take Lorazepam 2 to 4 mg twice daily for 14 days.Its a sedative would calm down your nerves and would be very helpful to combat withdrawl symptoms.

Thirdly when ever you feel like you can’t resist taking alcohol take 1 gram Metronidazole tablet(use in diarrhoea) it interacts with alcohol to form aldehyde which would cause severe nausea.You won’t dare touch alcohol for next 10 days.
Fourth ask your mother to lock up your room.Room should have only few things one water bottle,A strip of metronidazole tablet,Single dose of acamprost,4 mg lorazepam.Room should not have any strings ceiling fan etc as you can harm yourself.
Just lie down in dim light under sedation.
First two weeks would be difficult.
So remain strong.
Get these medicines and stay firm(You won’t die of any of these withdrawl effect).
You would feel constipated
you would feel agitated
you would feel every thing worse you can think( but for a week)
Don’t give up.
Good luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor